Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 27, 1999, 6:37 PM CST for Giles County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1999, 6:37 PM CST (00:37 UTC)
- Expired
- Feb 27, 1999, 9:40 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 280039 FFWBNA TNC055-280340- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 637 PM CST SAT FEB 27 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN MIDDLE TENNESSEE * UNTIL 940 PM CST * AT 635 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS GILES COUNTY MOVING NORTHEAST AT 35 MPH. DOPPLER RADAR ALSO INDICATED THAT MORE THAN 1.5 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF GILES COUNTY DURING THE LAST HOUR WITH MORE SHOWERS STILL ON THE WAY. REMEMBER...DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 12:42 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Feb 27, 12:42 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1242 PM CST SAT FEB 27 1999 1700 UTC SURFACE ANALYSIS SHOWS COLD FRONT MOVING THROUGH NORTHWEST ARKANSAS WITH WAVE DEVELOPING OVER WESTERN ARKANSAS/EASTERN OKLAHOMA. LATEST ADAP DATA SHOWS ATMOSPHERE OVER WESTERN HALF OF MIDDLE TENNESSEE STARTING TO DESTABILIZE...WITH LIFTED INDICES GENERALLY BETWEEN 0 AND -2. SCATTERED RAINSHOWERS HAVE MOVED EAST OF INTERSTATE 65. NGM SHOWS PRECIPITABLE WATER VALUES WILL BE BETWEEN 1.00 AND 1.25 INCHES ACROSS MIDDLE TENNESSEE BY MIDNIGHT WITH A BROAD AREA OF 500 MILLIBAR POSITIVE VORTICITY ADVECTION TIMED WITH THE SURFACE COLD FRONT. WITH THESE STRONG 500 MILLIBAR DYNAMICS EXTENDING WELL SOUTH INTO MISSISSIPPI AND ALABAMA...BELIEVE CHANCES ARE GOOD THAT MIDDLE TENNESSEE MAY GET CUT OFF FROM GULF FLOW LATER THIS EVENING. NGM ALSO SHOWS AREAS SOUTH OF THE NASHVILLE FORECAST AREA LOCATED IN THE LEFT FRONT REGION OF THE 250 MILLIBAR JET MAXIMUM. WITH SUCH HIGH PRECIPITABLE WATER VALUES AND STRONG PRE-FRONTAL/ FRONTAL LIFTING EXPECTED BETWEEN 0000 AND 0600 UTC...WIDESPREAD HIGH PRECIPITATION EVENT IS INEVITABLE FOR MIDDLE TENNESSEE. WILL ALSO INCLUDE MENTION OF THUNDERSTORMS IN ZONE FORECAST...AND WILL NOT RULE OUT SEVERE POTENTIAL...ALTHOUGH ANY SEVERE EVENTS WE SEE IN MIDDLE TENNESSEE WILL BE ISOLATED AND GENERALLY SHORT-LIVED. AGREE WITH NGM TIMING OF FRONTAL PASSAGE AT NASHVILLE SHORTLY AFTER 0600 UTC...AND WITH CURRENT TEMPERATURE RUNNING VERY CLOSE TO MOS GUIDANCE...WILL TREND TOWARD THE FWC TEMPS FIRST TWO PERIODS...WITH FAN/FWC IN AGREEMENT PERIODS 3 AND 4. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:09 PM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Feb 27, 8:30 PM CST | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Moore | 3 hr |
| Feb 27, 8:30 PM CST | Flash Flood Warning | OHX | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.